Alert archive / Wyoming / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 15, 2023, 4:05 PM MDT for Natrona County, Wyoming. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2023, 4:05 PM MDT (22:05 UTC)
- Expired
- Jun 15, 2023, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 174 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:10 PM MDT | FLASH FLOOD | 2 Ne Casper, WY | Part of Interstate 25 is shut down due to flooding. 10+ streets in downtown Casper are flooded and closed. Many streets in low-lying areas around Casper are flooding due to intense rain rates. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WGUS55 KRIW 152205
FFWRIW
WYC025-160015-
/O.NEW.KRIW.FF.W.0002.230615T2205Z-230616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Riverton WY
405 PM MDT Thu Jun 15 2023
The National Weather Service in Riverton has issued a
* Flash Flood Warning for...
East Central Natrona County in central Wyoming...
* Until 615 PM MDT.
* At 405 PM MDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 0.75 and 1.75
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Casper, Mills, Evansville, Red Butte, Paradise Valley, and
Bessemer Bend.
This includes the following highways...
Interstate 25 between mile markers 183 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4289 10621 4279 10621 4273 10625 4274 10639
4274 10644 4270 10650 4276 10657 4283 10648
4287 10639 4289 10636
FLASH FLOOD...OBSERVED
$$
McDonald2 follow-up statements
068
WGUS75 KRIW 152219
FFSRIW
Flash Flood Statement
National Weather Service Riverton WY
419 PM MDT Thu Jun 15 2023
WYC025-160015-
/O.CON.KRIW.FF.W.0002.000000T0000Z-230616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Natrona WY-
419 PM MDT Thu Jun 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT THIS
EVENING FOR EAST CENTRAL NATRONA COUNTY...
At 419 PM MDT, emergency management reported thunderstorms producing
heavy rain in Casper. Flooding has closed Interstate 25 through town
due to high water accumulation. Between 1.0 and 1.75 inches of rain
have fallen. Flash flooding is already occurring on many roadways
around Casper.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Casper, Mills, Evansville, Red Butte, Paradise Valley, and
Bessemer Bend.
This includes the following highways...
Interstate 25 between mile markers 183 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4289 10621 4279 10621 4273 10625 4274 10639
4274 10644 4270 10650 4276 10657 4283 10648
4287 10639 4289 10636
FLASH FLOOD...OBSERVED
$$
McDonald038
WGUS75 KRIW 152305
FFSRIW
Flash Flood Statement
National Weather Service Riverton WY
505 PM MDT Thu Jun 15 2023
WYC025-160015-
/O.CON.KRIW.FF.W.0002.000000T0000Z-230616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Natrona WY-
505 PM MDT Thu Jun 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT THIS
EVENING FOR EAST CENTRAL NATRONA COUNTY...
At 505 PM MDT, emergency management reported thunderstorms producing
rain and flooded roadways in Casper. Flooding has closed Interstate
25 through town due to high water accumulation, as well as many
streets around the interstate as in downtown Casper. Between 1.0 and
1.75 inches of rain have fallen. Flooding is still occurring on many
roadways around Casper.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Casper, Mills, Evansville, Red Butte, and Paradise Valley.
This includes the following highways...
Interstate 25 between mile markers 183 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4287 10621 4281 10622 4280 10627 4280 10635
4279 10641 4281 10644 4286 10640 4287 10636
FLASH FLOOD...OBSERVED
$$
McDonaldWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:21 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 15, 12:21 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1221 PM MDT Thu Jun 15 2023 .DISCUSSION...(This evening through Thursday) Issued at 1220 PM MDT Thu Jun 15 2023 Even after nighttime convection dumped over half an inch of rain in the Bighorns and around Buffalo, the overall forecast is still on track today for a moderate to heavy precipitation event across central and north-central WY. Have updated the Flood Watch to now include all of Big Horn County, since southeast parts of the county in the foothills should see around 2/3 inch. Showers and isolated thunderstorms started early as expected over southwest WY and are now moving northeast into central WY. Thunderstorms are increasing from Sweetwater County into Fremont and Natrona Counties at noon, and will increase during the afternoon hours. Some storms will produce brief heavy rain, as much as 0.25 to 0.50 inches in 15 minutes, even though they are moving NE at 25-30 mph. Models are still on track to transition to a very good precipitation event across Fremont and Natrona Counties this evening as a shortwave trough in the SW flow rides over moist northerly surface flow. A decent 700mb circulation is expected to develop over the Red Desert and move south of Casper overnight. This should help strengthen mid- level NNE flow to favor mid-June upslope conditions in the southern Bighorn Basin, Wind River Basin, and Natrona County. Although the morning sounding at RIW dropped to 110% of normal PW, moisture availability should increase through day and night. As this is happening in central WY, western WY will see the broad trough axis approach and turn the flow to the NW as well as start to bring drier air into the area. Through the night, precipitation will remain across the central basins and shift northward to better include the Bighorn Mountains and the southern Bighorn Basin into the southern Absarokas. With 700mb temps dropping to +1C to -2C Friday morning, snow is expected to fall in the Wind Rivers, southern Absarokas, and Bighorns, with about an inch at 10K feet, and 3-6 inches above 11K feet. The shortwave trough then moves into NE/SD mid-day Friday, taking much of the forcing with it, and leaving lingering showers across central and northern WY with cool north winds. With the trough axis over western WY Friday afternoon, convection should develop nicely given mid-level instability over the western mountains. Temperatures will be quite cool Friday, as much as 15 degrees below normal, with showers and isolated thunderstorms decreasing by sunset. Overall, still expected 0.5 to 1.5 inches of rain to fall across parts of central and north-central WY from Thursday afternoon through mid-day Friday. This amount of steady precipitation combined with saturated soils will cause some flooding issues across the area. Creeks and rivers are still running high with snowmelt and precipitation from previous days rains, so minor flooding is not out of the question. If more rain fall in some areas, which could easily happen, then more serious flooding is possible. It's just nearly impossible to locally tell where this might happen. Westerly flow then pushes the trough eastward on Saturday with moist west winds bringing clouds and showers back to northwest WY late Saturday morning. Showers and isolated thunderstorms are possible across the northern part of the forecast area during the afternoon as an initial weak trough moves through Montana. Temperatures though should rebound back to the upper 60s to mid 70s. The moist WSW flow continue Sat night into Sunday, keeping overnight light showers in NW WY. As mentioned in previous discussions, a strong trough will move onto the west coast Sunday, increasing mid-level SW flow over the northern Great Basin. SW winds will increase to 15-25 mph Sunday afternoon from SW into central WY and at higher elevations. Isolated showers and thunderstorms are likely across NW WY and spread SE by late afternoon. Showers over NW Wy will continue overnight as the flow becomes more southerly on Monday. Temperatures east of the divide may actually be about normal or just above normal as a result. The deepening trough over WA/OR will bring a shortwave trough Idaho late Monday, increasing the chances of thunderstorms across western WY, but also increasing strong dry flow from southern into central WY. A cold front is then expected to push into western WY Tuesday afternoon and spread showers and thunderstorms across the rest of the area. Temps will drop and north winds will push into northern and central WY early Wednesday. Showers and thunderstorms will continue Wednesday over the northern 2/3 of the area. With the WSW flow persisting through the week, afternoon showers and thunderstorms are expected Thu and Fri with near normal temperatures. Warmer and drier conditions are likely across Sw and southern WY. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1141 AM MDT Thu Jun 15 2023 Scattered showers and thunderstorms are likely this afternoon for most airports, save for KJAC as they are in the drier air behind the weather system moving into the central part of the state. Brief heavy rain and lightning are the main concerns this afternoon. After sunset, thunderstorms will become less common, but rain will become widespread east of the Continental Divide. Steady rain is expected overnight for basins/airports, with lowering ceilings and reduced visibility. MVFR conditions will prevail, and IFR conditions are possible at times. Rain continues into the morning Friday. Ponding of water on pavement and isolated flooding of ditches is possible due to steady moderate rain. By Friday afternoon, the weather system will exit to the east, allowing low cloud decks to thin and rain to end across central Wyoming. West of the Divide, isolated showers and thunderstorms develop at their typical times, shortly after 18z/Fri. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .FIRE WEATHER... Issued at 1220 PM MDT Thu Jun 15 2023 Cool wet unsettled weather continues today. Showers and isolated thunderstorms started early across SW WY and are moving northeast this afternoon. North to northeast winds will continue east of the divide as well. The forecast is still on track to produce a moderate precipitation event across portions of central and north- central WY this evening into Friday morning. Afternoon scattered showers and thunderstorms will transition to moderate rain with isolated thunderstorms overnight. Still expecting 0.5 to 1.5 inches by mid-day Friday in the affected areas, with lesser amounts from YNP south to SW WY. In addition, higher terrain above 10K feet should see accumulating snow in the Wind Rivers, southern Absarokas, and Bighorns. Precipitation will decrease early Friday afternoon, though afternoon showers will increase over west-central WY for 0.25 to 0.50 inches. Temperatures will be well below normal Friday with high humidities. Westerly flow returns Saturday with isolated showers from northwest into northern WY during the day and 15-20 mph west wind across parts of southern and central WY. && .RIW WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for WYZ002>011-015>020-022. && DISCUSSION...McDonald AVIATION...VandenBoogart FIRE WEATHER...McDonald
Hazardous weather outlook, Jun 15, 2:32 AM MDT, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 232 AM MDT Thu Jun 15 2023 WYZ001>020-022>030-161300- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 232 AM MDT Thu Jun 15 2023 ...Flood Watch in effect from noon Thursday to 6 PM Friday for portions of central and north-central WY... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This afternoon and tonight. More showers and thunderstorms will develop from southwest into central Wyoming. Moderate to heavy rain is likely to fall across portions of central and north-central WY. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday...Showers and thunderstorms continuing, becoming less numerous in the afternoon. Saturday...Possible thunderstorms in northwestern Wyoming. Sunday through Tuesday...Scattered afternoon and evening showers and thunderstorms, with the best chance across the northwest mountains. Strong southwest winds are possible Monday and Tuesday from southwest into central Wyoming. .SPOTTER INFORMATION STATEMENT... Spotters are requested to provide rainfall totals over the past 24 hours to the National Weather Service. McDonald
In the hours before
Special weather statement, Jun 15, 2:17 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
217 PM MDT Thu Jun 15 2023
WYZ005-007-017-020-152045-
Owl Creek and Bridger Mountains-Wind River Basin-Southwest Big Horn
Basin-Natrona County Lower Elevations-
217 PM MDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of southeastern Hot
Springs, west central Natrona and east central Fremont Counties
through 245 PM MDT...
At 216 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Boysen State Park to 8
miles southwest of Moneta. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail along with
heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Moneta around 235 PM MDT.
Other locations in the path of these storms include Lysite and Lost
Cabin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Boysen Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4296 10781 4341 10841 4376 10800 4324 10729
TIME...MOT...LOC 2016Z 227DEG 27KT 4341 10828 4306 10782
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McDonaldSpecial weather statement, Jun 15, 2:48 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Riverton WY
248 PM MDT Thu Jun 15 2023
WYZ005-007-008-017-020-152115-
Owl Creek and Bridger Mountains-Wind River Basin-Bighorn Mountains
West-Southwest Big Horn Basin-Natrona County Lower Elevations-
248 PM MDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of southeastern Hot
Springs, northwestern Natrona, east central Fremont, and southern
Washakie Counties through 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Shoshoni to near Lysite
to 7 miles north of Castle Gardens. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail along with
heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lysite around 255 PM MDT.
Lost Cabin around 300 PM MDT.
Other locations in the path of these storms include Cottonwood Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4290 10761 4316 10778 4341 10804 4371 10775
4368 10771 4364 10771 4365 10766 4349 10743
4328 10729 4324 10730 4323 10726 4317 10722
TIME...MOT...LOC 2046Z 215DEG 25KT 4341 10794 4322 10773 4304 10762
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McDonaldSpecial weather statement, Jun 15, 3:06 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Riverton WY
306 PM MDT Thu Jun 15 2023
WYZ020-022-152130-
Casper Mountain-Natrona County Lower Elevations-
306 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of south central
Natrona County through 330 PM MDT...
At 306 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Alcova, which is also 22 miles southwest of Casper,
moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail along with
heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Natrona County, including the following locations... Bessemer Bend
and western parts of Casper Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4258 10639 4257 10670 4259 10671 4264 10670
4266 10671 4269 10676 4272 10677 4274 10679
4274 10681 4287 10651
TIME...MOT...LOC 2106Z 254DEG 13KT 4266 10671
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McDonaldSpecial weather statement, Jun 15, 3:17 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
317 PM MDT Thu Jun 15 2023
WYZ005-007-008-017-152145-
Owl Creek and Bridger Mountains-Wind River Basin-Bighorn Mountains
West-Southwest Big Horn Basin-
317 PM MDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of southeastern Hot
Springs, northwestern Natrona, east central Fremont, and
southeastern Washakie Counties through 345 PM MDT...
At 316 PM MDT, Doppler radar was tracking strong thunderstorms 9
miles south of Cottonwood Pass, which is also 21 miles northeast of
Shoshoni, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail and heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cottonwood Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4329 10740 4334 10795 4367 10786 4362 10759
4361 10758 4362 10757 4361 10755 4361 10754
4360 10745 4358 10746 4356 10744 4359 10741
4357 10729
TIME...MOT...LOC 2116Z 207DEG 13KT 4342 10775
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
McDonaldSpecial weather statement, Jun 15, 3:31 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Riverton WY
331 PM MDT Thu Jun 15 2023
WYZ020-022-152200-
Casper Mountain-Natrona County Lower Elevations-
331 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southeastern Natrona
County through 400 PM MDT...
At 330 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Bates Hole, which is also 14 miles southwest of
Casper, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail and very
heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwest Casper, Mills, Red Butte, Paradise Valley. and Beartrap
Meadows County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4255 10645 4266 10665 4291 10647 4273 10613
TIME...MOT...LOC 2130Z 216DEG 16KT 4267 10649
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
McDonaldThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:17 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jun 15, 2:48 PM MDT | Special Weather Statement | RIW | 27 min | |
| Jun 15, 3:06 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
| Jun 15, 3:17 PM MDT | Special Weather Statement | RIW | Washakie | 28 min |
| Jun 15, 3:31 PM MDT | Special Weather Statement | RIW | Natrona | 29 min |
| Jun 15, 3:55 PM MDT | Areal Flood Advisory | RIW | Natrona | 2 hr |
Nearby
Flash Flood Warnings in Wyoming, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.